Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2005, 5:33 PM EDT for Stark County, Summit County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 5:33 PM EDT (21:33 UTC)
- Expired
- May 10, 2005, 6:16 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Stark County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3500 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 102134
SVRCLE
OHC151-153-102230-
/O.NEW.KCLE.SV.W.0026.050510T2133Z-050510T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT TUE MAY 10 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO
SUMMIT COUNTY IN NORTHEAST OHIO
* UNTIL 630 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF BARBERTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLINTON
MANCHESTER
NORTH CANTON...
CANTON...
HARTVILLE...
LOUISVILLE...
ALLIANCE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4081 8151 4082 8152 4082 8164 4098 8164
4099 8168 4101 8168 4102 8138 4098 8137
4098 8109 4078 8109
$$
ADAMS2 follow-up statements
000
WWUS51 KCLE 102205
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
604 PM EDT TUE MAY 10 2005
OHC151-153-102230-
/O.CON.KCLE.SV.W.0026.000000T0000Z-050510T2230Z/
STARK OH-SUMMIT OH-
604 PM EDT TUE MAY 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR
SUMMIT AND STARK COUNTIES...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR PORTAGE LAKES...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...
CANAL FULTON...
BARBERTON...
HILLS AND DALES...
MEYERS LAKE...
GREEN...
NORTH CANTON...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4081 8151 4082 8152 4082 8164 4098 8164
4099 8168 4101 8168 4102 8138 4098 8137
4098 8109 4078 8109
$$000
WWUS51 KCLE 102216
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT TUE MAY 10 2005
OHC151-153-102225-
/O.CAN.KCLE.SV.W.0026.000000T0000Z-050510T2230Z/
STARK OH-SUMMIT OH-
615 PM EDT TUE MAY 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT AND STARK COUNTIES IS
CANCELLED...
THE THUNDERSTORM RESPONSIBLE FOR THE WARNING HAS WEAKENED WELL BELOW
SEVERE LEVELS. RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4081 8151 4082 8152 4082 8164 4098 8164
4099 8168 4101 8168 4102 8138 4098 8137
4098 8109 4078 8109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:40 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 10, 3:40 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 340 PM EDT TUE MAY 10 2005 .SHORT TERM (TONIGHT THRU SAT)... WARM FRONT FINALLY MOVED EAST OF THE FORECAST AREA SO ENTIRE AREA IS CURRENTLY IN WARM SECTOR. CURRENTLY SOME INSTABILITY WITH LIS FROM -2 TO -4 WITH INSTABILITY AXIS MAINLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. EXPECT SOME SCATTERED THUNDERSTORMS THIS EVENING BUT SHOULD BEGIN TO DECREASE AFTER SUNSET AND BE OVER BY MIDNIGHT. MOST UNSTABLE AIR ACTUALLY S OF FORECAST AREA...SOME OF THE TSRA CENTRAL OHIO COULD CLIP THE SE PORTION OF AREA. DONT EXPECT MUCH IN THE WAY OF SEVERE WEATER...BUT WITH A DELTA THETA E FROM CLE FORECAST SOUNDING OF -25C AN ISOLATED DOWNBURST NOT OUT OF THE REALM OF POSSIBILITY. OVERNIGHT COLD FRONT TO SAG NORTH OF AREA AND STALL. POTENTIAL DOES EXIST FOR MCS DEVELOPING IN THE PLAINS THEN MOVING EAST. CURRENT MODELS MOVE TSRA INTO NW OHIO LATE TOMORROW AFTERNOON...THEN MOVING ACROSS FORECAST AREA DURING THE EVENING. GFS/ETA IN AGREEMENT MOVING COLD FRONT SOUTH OF FORECAST AREA BY THURSDAY MORNING USHERING SOME COOLER TEMPS. AS FAR AS TEMPS LEANED TOWARD ETA MOS. && .LONG TERM (SAT NIGHT THRU TUE)... FOR EXTENDED FORECAST WENT WITH HPC GUIDANCE. GREAT DIVERGENCE OF MODELS FOR THE WEEKEND PD. GFSLR MOVES COLD FRONT THROUGH FORECAST AREA SATURDAY WITH HIGH PRESSURE BUILDING EAST ACROSS FORECAST AREA ON SUNDAY. HPC USING THE ECMWF MODEL WHICH IS ONE DAY SLOWER AS IT DEVELOP SLOW ON FRONTAL BOUNDARY OVER OHIO ON SUNDAY SLOWING DOWN THE FRONT SO THAT THE HIGH DOESNT BEGIN TO BUILD ACROSS FORECAST AREA UNTIL MONDAY. && .AVIATION(18Z-18Z)... ONE S/WV MOVG ACRS OH ATTM (CENTRAL)...MSTR LIMITED THUS ACTIVITY ATTM IS WDLY SCT. SOME GUSTY WINDS COULD OCCUR AS PER DRY AIR IN THE SOUNDGS. ANOTHER S/WV MOVG ACROSS MI ATTM AND THIS MAY CAUSE SOME PROBLEMS IN THE EXTREME NORTH. IT WILL BE CLOSE...MUCH OF THE TSTMS SHOULD REMAIN JUST NORTH OF OH AND NW PA. TNGT WILL BE DRY ONCE THE S/WVS MOVS THRU. SOME MVFR FOG MAY DEVEOP AFT 09Z AS TEMP/DEW POINT SPREAD WILL BE LOW. CDFNT TRIES TO MOV IN FROM THE NORTH WED MORNING. A MCS MAY MOVE ALONG THIS BOUNDARY FOR WED AFTN AND EVE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE .PA...NONE && SHORT TERM...DJB LONG TERM...DJB AVIATION...KIELTYKA
Hazardous weather outlook, May 10, 4:52 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 452 AM EDT TUE MAY 10 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110851- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 452 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE ANTICIPATED TONIGHT THROUGH WEDNESDAY NIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.